Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 199, NWS North Platte, NE

July 31, 2006Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 31, 2006, 6:27 PM CDT for Lincoln County, Nebraska. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 31, 2006, 6:27 PM CDT (23:27 UTC)
Expired
Jul 31, 2006, 7:30 PM CDT
In force
63 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 107 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 31, 7:05 PM CDTHAIL 0.757 S Brady, NESTRONG WINDS BUT NOT DESTRUCTIVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.5 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2006-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 279 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2006-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
279 J/kg
Mixed-layer CIN
-416 J/kg
Mixed-layer LCL
1877 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 312327
SVRLBF
NEC111-010030-
/O.NEW.KLBF.SV.W.0199.060731T2327Z-060801T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
627 PM CDT MON JUL 31 2006

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINCOLN COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 730 PM CDT

* AT 624 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF WELLFLEET TO
  WELLFLEET...AND MOVING EAST AT 5 MPH. ADDITIONAL ISOLATED 
  SEVERE THUNDERSTORMS WERE LOCATED ABOUT 5 MILES SOUTH OF MAXWELL 
  AND BRADY. THESE STORMS WERE NEARLY STATIONARY. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HANSEN MEMORIAL RESERVE STATE WILDLIFE MANAGEMENT AREA BY 715 PM
  CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4071 10123 4072 10023 4138 10023 4139 10058
      4116 10079 4097 10110

$$

MASEK
3 follow-up statements
000 
WWUS53 KLBF 312339
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
638 PM CDT MON JUL 31 2006

NEC111-010030-
/O.CON.KLBF.SV.W.0199.000000T0000Z-060801T0030Z/
LINCOLN NE-
638 PM CDT MON JUL 31 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR LINCOLN COUNTY...

AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A BROKEN LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM BRADY TO HIGHWAY 83 MILE MARKER 60...OR 
ALONG A LINE EXTENDING FROM 24 MILES EAST OF NORTH PLATTE TO 15 
MILES NORTHWEST OF CURTIS. THESE STORMS WERE NEARLY STATIONARY.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA...WELLFLEET AND 9
  MILES NORTHWEST OF HANSEN MEMORIAL RESERVE STATE WILDLIFE
  MANAGEMENT AREA BY 730 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4071 10123 4072 10023 4138 10023 4139 10058
      4116 10079 4097 10110

$$

MASEK
000 
WWUS53 KLBF 312358
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
658 PM CDT MON JUL 31 2006

NEC111-010030-
/O.CON.KLBF.SV.W.0199.000000T0000Z-060801T0030Z/
LINCOLN NE-
658 PM CDT MON JUL 31 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR LINCOLN COUNTY...

AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR JEFFREY CANYON STATE WILDLIFE MANAGEMENT AREA...OR ABOUT
21 MILES NORTHEAST OF CURTIS. THIS STORM WAS NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN LINCOLN COUNTY THROUGH 730 PM CDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4071 10123 4072 10023 4138 10023 4139 10058
      4116 10079 4097 10110

$$

MASEK
000 
WWUS53 KLBF 010029
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
729 PM CDT MON JUL 31 2006

NEC111-010039-
/O.EXP.KLBF.SV.W.0199.000000T0000Z-060801T0030Z/
LINCOLN NE-
729 PM CDT MON JUL 31 2006

...THE SEVERE THUNDERSTORM WARNING FOR LINCOLN COUNTY EXPIRES AT 730
PM CDT...

LAT...LON 4071 10123 4072 10023 4138 10023 4139 10058
      4116 10079 4097 10110

$$

MASEK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 3:10 PM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, Jul 31, 3:10 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
310 PM CDT MON JUL 31 2006

.NEAR TERM...
    A SLOW MOVING BOUNDARY IS EXPECTED TO CROSS CENTRAL AND WESTERN
NEBRASKA TONIGHT THROUGH WEDNESDAY. WITH ABUNDANT MOISTURE AND
DESTABILIZATION...CONVERGENCE ALONG THE BOUNDARY IS EXPECTED TO
GENERATE AT LEAST SCATTERED THUNDERSTORMS. THE STORMS WILL BE DRY
INITIALLY UNTIL THE BOUNDARY LAYER HAS TIME TO MOISTEN. BECAUSE OF
THE SLOW MOVEMENT OF THE SYSTEM...MOISTENING OF THE BOUNDARY LAYER
SHOULD OCCUR THIS EVENING AND SIGNIFICANT PRECIPITATION CAN BE
EXPECTED OVER THE THE NEXT 36 HOURS. THUNDERSTORMS ARE EXPECTED TO
END BEGINNING PREDAWN WEDNESDAY IN THE NORTHWEST AND CLEARING
CENTRAL AND SOUTHWEST NEBRASKA BY WEDNESDAY EVENING.
    OTHERWISE...THE FRONT WILL BRING AND END TO THE HEAT THROUGH AT
LEAST THURSDAY.
&&

.EXTENDED FOR FRIDAY THROUGH MONDAY...
    BY EARLY FRIDAY...BOUNDARY LAYER FLOW RETURNS TO THE SOUTH.
SO...THE COOLER WEATHER WILL NOT BE AROUND LONG. IN FACT...THE
GFSLR MOS SENDS HIGHS BACK INTO THE 90S EVERYWHERE EXCEPT THE NORTH
CENTRAL ZONES. THE TRAJECTORY FROM THE TEXAS GULF COAST IS
RE-ESTABLISHED BY FRIDAY NIGHT AND LOW LEVEL CONVERGENCE ALONG A
TROUGH IS EXPECTED TO TRIGGER THUNDERSTORMS AGAIN BY SATURDAY
EVENING. THE CHANCE OF STORMS IS THEN EXPECTED TO CONTINUE INTO
MONDAY.
&&

.SYNOPSIS...
    ANALYSIS OF THE 18Z METAR AND DEPT. OF ROADS SITES SHOWED
CONVERGENCE ALONG A LINE FROM AINSWORTH THROUGH THEDFORD TO NEAR
OGALLALA. THE SATELLITE DERIVED PRODUCT IMAGERY INDICATED A MOISTURE
PLUME OF PRECIPITABLE WATER AT OR ABOVE 25MM NORTH AND EAST OF THE
COLORADO-NEBRASKA BORDER. THIS ALSO MARKS THE TRANSITION BETWEEN
POSITIVE AND NEGATIVE LIFTED INDICES. IN THE UPPER LEVELS...6.7U
IMAGERY AND WIND PROFILERS SHOW A TROUGH FROM NORTH CENTRAL WYOMING
THROUGH EASTERN COLORADO TO SOUTHWEST NEW MEXICO. THE RADAR MOSAIC
DISPLAYED CONVECTION ECHOES IN THE NORTHWEST NEBRASKA PANHANDLE AND
A BOUNDARY JUST EAST OF VALENTINE AND MULLEN AND NORTHWEST OF
OGALLALA.
&&

.FIRE WEATHER...
    AFTER TODAY...COOLER TEMPERATURES AND HIGHER HUMIDITY SHOULD
REDUCE THE FIRE DANGER SIGNIFICANTLY THE REST OF THE WEEK. WE WILL
ALLOW THE CURRENT RED FLAG WARNING CONTINUE UNTIL IT EXPIRES AT 00Z.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...

RED FLAG WARNING UNTIL 7 PM CDT OR 6 PM MDT
FIRE ZONES NEZ204-NEZ206-NEZ208>210-NEZ019
&&

SPRINGER
Hazardous weather outlook, Jul 31, 3:41 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
341 PM CDT MON JUL 31 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-012045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
341 PM CDT MON JUL 31 2006 /241 PM MDT MON JUL 31 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT. THIS WILL BRING
SOME RELIEF TO THE HEAT...BUT LEAD TO THUNDERSTORM DEVELOPMENT.
THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUY MAY CONTAIN DRY
LIGHTNING AND LEAD TO NEW FIRE STARTS THIS EVENING. GUSTY WINDS
WILL ALSO BE POSSIBLE WITH THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORM DEVELOPMENT WILL CONTINUE TO BE POSSIBLE THROUGH
WEDNESDAY MORNING BEFORE HIGH PRESSURE BUILDS INTO THE REGION
BRINGING DRIER AIR. SOME SEVERE WEATHER WILL BE POSSIBLE ACROSS
MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA ESPECIALLY TUESDAY
AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE
MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MASEK

In the hours before

Local storm report, Jul 31, 5:36 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
536 PM CDT MON JUL 31 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     TSTM WND GST     4 SE NORTH PLATTE       41.09N 100.72W
07/31/2006  U0 MPH           LINCOLN            NE   LAW ENFORCEMENT

            ZERO VISIBILITY IN HEAVY RAIN AND STRONG WINDS ON STATE
            FARM ROAD.

&&

JMC
Local storm report, Jul 31, 5:48 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
548 PM CDT MON JUL 31 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND GST     3 SE MAXWELL            41.05N 100.49W
07/31/2006  E70 MPH          LINCOLN            NE   TRAINED SPOTTER

            ESTIMATED 70 MPH WINDS AND NICKLE SIZE HAIL.

&&

JMC
Local storm report, Jul 31, 5:56 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
556 PM CDT MON JUL 31 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             3 SE MAXWELL            41.05N 100.49W
07/31/2006  E1.00 INCH       LINCOLN            NE   TRAINED SPOTTER

&&

JMC
Local storm report, Jul 31, 6:20 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
620 PM CDT MON JUL 31 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND GST     1 S MAXWELL             41.06N 100.53W
07/31/2006  E65 MPH          LINCOLN            NE   PUBLIC

            ZERO VISIBILITY REPORTED

&&

JMC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 4:06 AM CDTRed Flag WarningLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more15 hr
Jul 31, 4:55 PM CDTSevere Thunderstorm WarningLBFLogan, McPherson65 min
Jul 31, 5:07 PM CDTSevere Thunderstorm WarningLBFBoyd, Holt53 min
Jul 31, 5:23 PM CDTSevere Thunderstorm WarningLBFLincoln67 min
Jul 31, 5:33 PM CDTSevere Thunderstorm WarningLBFBlaine45 min
Jul 31, 5:38 PM CDTSevere Thunderstorm WarningLBFCuster55 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.